Colchicine poisoning

Get in touch with RARE Concierge.

Contact RARE Concierge

Colchicine poisoning is a potentially life-threatening poisoning due to ingestion of the drug or consumption of the plant Colchicum autumnale that usually begins with gastrointestinal symptoms (e.g. abdominal pain nausea vomiting and diarrhea that cause severe dehydration) and an initial leukocytosis leading to marrow failure (24 hours after ingestion) followed by potentially fatal multi-organ failure with mental status change oliguric renal failure disseminated intravascular coagulation electrolyte imbalance acid-base disturbance cardiac failure/arrest and shock within 1-3 days.

Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview. Reference: Access aggregated data from Orphanet at Orphadata. Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version June 2024

Newly diagnosed with
Colchicine poisoning?

Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.

Get Concierge Help

Clinical Trials

For a list of clinical trials in this disease area, please click here.